symptoms after completion of Vancomycin treatment

This forum is for discussions related to C. diff. including symptoms, doctors, medical advances, medications, If you are a new poster (joined within the last month), you can post more often for two months from your date of joining. After that time, one post per day only about "you." You can post more often to support others. Post other topics in Free Form Discussion and Chat Forum.
k3747
Brand New Poster
Posts: 3
Joined: Mon Jan 04, 2021 1:22 pm

symptoms after completion of Vancomycin treatment

Postby k3747 » Wed Jan 06, 2021 4:22 pm

Hi,

Completed Vanomycin for Cdiff approximately 6 weeks ago, but have continued to have softer than "normal" bowel movements and ongoing pain in upper, right abdomen. Recently had abdominal ultrasound to check for potential gallbladder, pancreas problems, but ultrasound was normal. Set for colonscopy next week.
Just wondering, in the meantime, if anyone else had ongoing abdominal pain, following completion of treatment for cdiff.
Also, has anyone experienced dizziness w/cdiff? I started having dizziness about a week prior to competing Vancomycin and have had it daily, since, for the past several weeks.
This has been such a scary, stressful experience. Thanks, in advance, for any feedback.

beth22
Long Time Contributor
Posts: 10342
Joined: Tue Apr 07, 2009 2:23 pm

Re: symptoms after completion of Vancomycin treatment

Postby beth22 » Thu Jan 07, 2021 2:04 am

Hi k3747 and welcome to the site. You can find more information for new posters in the first forum. Some people have complained of dizziness. Have you had your vitamin and mineral levels checked? After c difficile some people are anemic or are deficient in vitamins such as B12, B6, D, potassium, etc. I would talk to your doctor about having these checked, especially if you are going to do a prep for a colonoscopy. If you are low on potassium, for example, and vancomycin has lowered it for a couple of our posters, that could be an issue and should be addressed and corrected.

k3747
Brand New Poster
Posts: 3
Joined: Mon Jan 04, 2021 1:22 pm

Re: symptoms after completion of Vancomycin treatment

Postby k3747 » Sun Jan 10, 2021 3:01 pm

Thank you for the reply. I will discuss the suggestions w/my pcp. I am having unresolved gastro issues and just retested for cdiff, so am awaiting the results. Between the gastro issues and the dizziness, am having a tough time. Appreciate the input/feedback.

beccakb
New User
Posts: 5
Joined: Sun Nov 22, 2020 12:26 am

Re: symptoms after completion of Vancomycin treatment

Postby beccakb » Mon Jan 11, 2021 1:55 pm

I'm a newbie on the forum so there's definitely a lot more knowledgeable people on here about c diff. But I've read a lot about the 3x3 rule - 3 times of D for over 3 days and that's a pretty telltale sign that c diff is probably back.

I've had some pretty similar symptoms to you after finishing vanco a month ago. I'm also waiting on lab results, but mine have slowly subsided on their own. I know it takes a long time for your gut health to really get back to normal. Are you taking any probiotics? Those have caused me to have abdominal bloating and gas which helps ease any fears about c diff symptoms.

Bobbie
Administrator
Posts: 12597
Joined: Sat Aug 06, 2005 8:00 pm

Re: symptoms after completion of Vancomycin treatment

Postby Bobbie » Mon Jan 11, 2021 2:36 pm

It takes the GI tract a long time to recover from the onslaught of c diff. I “made” the three day rule up after my first long - 4 year - bout of c diff. Remember, it is based on observation and is not medical, but it helped me - and I hope, you. Do keep in touch with your doctor.

Hang in there. “This, too, shall pass.” Keep posting.

DCboiler
New User
Posts: 5
Joined: Mon Oct 19, 2020 2:21 pm

Re: symptoms after completion of Vancomycin treatment

Postby DCboiler » Mon Jan 11, 2021 11:25 pm

Hi K3747,
I am 8 weeks post a long vanco taper. Pretty much every day I have some amount of stomach pain/discomfort. Though the discomfort does seem to be getting slightly better as the weeks go by. I think it is just a long waiting game until "normalcy" returns.

k3747
Brand New Poster
Posts: 3
Joined: Mon Jan 04, 2021 1:22 pm

Re: symptoms after completion of Vancomycin treatment

Postby k3747 » Tue Jan 12, 2021 11:50 am

Thanks, so much, for all of the replies/information. Test back, yesterday, positive for cdiff, again. So, will begin Vanco taper today. Meantime, continue to have odd symptoms, aside from stomach discomfort/bowel issues - constant dizziness/lightheaded, hot flashes, bouts of shortness of breath. Would like to think they are somehow related to cdiff and not another health problem, on top of it all, but seem like odd symptoms to have as a result of cdiff.

Bobbie
Administrator
Posts: 12597
Joined: Sat Aug 06, 2005 8:00 pm

Re: symptoms after completion of Vancomycin treatment

Postby Bobbie » Tue Jan 12, 2021 1:32 pm

k3747,
Sorry you tested positive again. I know how frustrating this is. Run your symptoms past your doc.Could be related to meds - we have no way of telling.

You will eventually overcome this. Keep posting.

beccakb
New User
Posts: 5
Joined: Sun Nov 22, 2020 12:26 am

Re: symptoms after completion of Vancomycin treatment

Postby beccakb » Tue Jan 12, 2021 10:35 pm

Any testing for COVID recently? Some overlap of those symptoms with COVID.


Return to “General C. diff. Discussion”



Who is online

Users browsing this forum: Google [Bot] and 18 guests